This breaks my heart. I suffer from depression anxiety. I have tried more than 10 antidepressants and have never managed to feel myself. The only two that somehow worked were Elavil and duloxetine. My doctor wants me back on amitriptyline 150mg since it helped more than duloxetine but I hate to be on a med while doesn’t allow me to feel connected to my children. I’ve forgotten how life is.. I cry at work on the bus. I cry cry all day. He wants to add Viibryd to amitriptyline but this combo doesn’t make sense to me. I have been on SSRI and I have never done well on them. Viibryd is a new SSRI how can combine it with amitriptyline... please help me with some thoughts. I’m so desperate to feel myself. I tried amitriptyline with Abilify omg I hated. Also duloxetine with Buspar I got worse. I’m begging my doc to give me lithium even though I’m not bipolar.. he says no. Please help me
Hi there, I’I'm a mother of two children who have never seen their real happy mom for 8 years.
- 3 Jun 2018 by Antonia1975
- 14 July 2018 (4 weeks ago)
- elavil, depression, heart disease, anxiety, generalized anxiety disorder, duloxetine, antidepressant, heart, children, antidepressants
Hi, Antonia! I'm sorry to hear about your limited success with AD's and normally I would suggest an add-on like Abilify, but that didn't seem to work for you either. Do you have depression and anxiety both or is your anxiety related to the fact that you are constantly depressed?
Lithium is primarily used to treat Bipolar l (mania) which you certainly don't have. If you want to try the route of a mood stabilizer Lamictal is considered more effective in managing depression.
Latuda is a newer antipsychotic that specifically treats Bipolar depression... which is a different type of depression than the antidepressants are prescribed for. Many cases of "treatment-resistant" depression are in actuality Bipolar depression.
Just something to think about and discuss with your doctor since you seem to have run out of options.
BTW, is your prescribing doctor a psychiatrist? If not, you might consider a referral.
Best regards and good luck to you. Wildcat
Hi Antonia. I feel so bad for what you’re going through. It’s a hard life to live with anxiety and depression. I am experiencing a lot of the same things that you are. A couple other things I’m dealing with are weight gain and total exhaustion. The first thing I wonder about is the interactions between these medications that you have been on. Have you checked it out at all? They can cause many problems if taken together. You can check it out on here; Drugs.com under Drug Interactions. The second thing I am wondering is if you stopped one drug completely then started another or did your doctor taper you off one while starting you on another. You could have been going through withdrawals either way. These medications change who we are and need to be dealt with care. It doesn’t matter who we are; they affect our brain. I know from experience.
I have tapered off Lyrica and I’m now tapering off Cymbalta. Then I will be tapering off Alprazolam. I am not saying this is what you should do; but please be careful with these types of drugs. I really hope you find the information you need and everything works out good for you. xo Cindy
I'm back on amitripytiline 125mg ffor 2 weeks now, but I have headaches. It's so weird because I stayed 3 years and a half and never experienced headaches or anxiety. It didn't help much with depression though. I'm getting panicked with those headaches because I can function and take care of my children when I have them. I have been switching three meds recently so it might be from this as well.
I feel so hopeless that sth will work for me. I feel so bad about my children having a mom dealing with this terrible, horrible, bad illness called depression for eight years. I even went to US and paid $1,500 for ketamine infusion and didn't work. Don't know where to believe anymore.
Please show some realistic support to me. I don't like when my people say how come you haven't find yourself, or get over it, you have two beautiful children, a wonderful husband a govermnet job. I know my blessings but this doesn't help with depression at all.
I am so sorry Antonia. I have been on the same roller coaster for the last 10 years. It’s horrible to feel that you’re never going to connect with your children. Please be assured your kids are getting loving and positive attention from you. Maybe your depression makes it seem they are not. It’s too bad your Dr. won’t give you lithium. Do you know why he is so resistant? Is this your primary or your psychiatrist? That could make a difference in your care. It’s very common for treatment resistant depression. I am also not bipolar but have been on two meds for that illness. That together with lamotrigine have made a huge difference. Along with lorazepam for anxiety I am beginning to feel better than I have for years. Maybe it’s time for a new Dr that is a little more open minded. Wishing you the best, Sue
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Sep 2012 • 6 answers
Posted 21 Mar 2017 • 1 answer
Posted 25 Mar 2017 • 1 answer
Posted 22 Sep 2017 • 1 answer
Posted 22 Apr 2018 • 2 answers